Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 14, 2018, 4:50 AM CDT for Beaver County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 4:50 AM CDT (09:50 UTC)
- Expired
- Aug 14, 2018, 9:50 AM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
604
WGUS54 KAMA 140950
FFWAMA
OKC007-141545-
/O.NEW.KAMA.FF.W.0006.180814T0950Z-180814T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
450 AM CDT TUE AUG 14 2018
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Eastern Beaver County in the Panhandle of Oklahoma...
* Until 1045 AM CDT.
* At 449 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Three to five inches of rain
have already fallen. Flash flooding is expected.
* Some locations that will experience flooding include...
Gate, Knowles and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3650 10000 3650 10048 3700 10039 3700 10000
$$
Schneider3 follow-up statements
503 WGUS74 KAMA 141035 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 535 AM CDT TUE AUG 14 2018 OKC007-141545- /O.CON.KAMA.FF.W.0006.000000T0000Z-180814T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beaver OK- 535 AM CDT TUE AUG 14 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR EASTERN BEAVER COUNTY... At 534 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Three to five inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Gate, Knowles and Slapout. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3650 10000 3650 10048 3700 10039 3700 10000 $$ Schneider
286 WGUS74 KAMA 141126 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 626 AM CDT TUE AUG 14 2018 OKC007-141545- /O.CON.KAMA.FF.W.0006.000000T0000Z-180814T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beaver OK- 626 AM CDT TUE AUG 14 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR EASTERN BEAVER COUNTY... At 625 AM CDT, Doppler radar indicated additional thunderstorms producing heavy rain across the warned area. Three to five inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Gate, Knowles and Slapout. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3650 10000 3650 10048 3700 10039 3700 10000 $$ Schneider
458 WGUS74 KAMA 141450 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 950 AM CDT TUE AUG 14 2018 OKC007-141500- /O.CAN.KAMA.FF.W.0006.000000T0000Z-180814T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beaver OK- 950 AM CDT TUE AUG 14 2018 ...THE FLASH FLOOD WARNING FOR EASTERN BEAVER COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3650 10000 3650 10048 3700 10039 3700 10000 $$ TLH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 4:26 AM CDT, 24 minutes earlier.
Area forecast discussion, Aug 14, 4:26 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 426 AM CDT Tue Aug 14 2018 .DISCUSSION... To sum up the highlights for the week ahead...rain chances nearly every period and temperatures near to slightly above normal for this time of year. Wednesday looks like the best chance overall for the Panhandles regarding rain chances in the near term. Highs will generally be in the mid-80s to mid-90s through the next week. Widespread severe weather appears to be unlikely this week, but localized strong to marginally severe weather (45-55mph winds and upwards of nickel size hail) will be possible in some instances. Upper level closed low was a little more stubborn than previously forecasted, and its exit has been delayed until tonight for the most part. Should get absorb into the main flow tonight across northern portions of the CONUS which will ultimately put us in northwest flow aloft. In the meantime, as we transition to northwest flow, storms may linger around today through tonight across mainly central to eastern portions of the Panhandles. Sometime tonight we will see a lull in precipitation chances until they return Wednesday afternoon. Severe weather is not expected tonight/tonight. Another closed low appears to form tonight on the lee side of the Rockies across eastern Montana/Wyoming. This could very well cause a small perturbation to form south within the northwest flow Wednesday into Wednesday night. This energy will be the focus for our next round of precipitation chances starting tomorrow into tomorrow night. Given the northwest flow, storms may very well form in eastern New Mexico/southeastern Colorado and move east to southeast across the Panhandles starting late afternoon or early evening Wednesday. Again, severe weather is not anticipated at this time. Rain chances essentially continue through the rest of the week. Without getting into too much detail, northwest flow will generally be featured in the upper levels which tends to give us precipitation chances off the mountains. Details will be refined for Thursday onward soon, but generally widespread severe weather does not appear likely at this time. These patterns can be difficult to pinpoint exact timing and coverage of rainfall, but generally most areas could see at least some chance for rainfall over the next several days. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 92 63 93 67 96 / 20 10 10 40 20 Beaver OK 87 62 88 65 94 / 40 10 10 30 10 Boise City OK 86 60 89 61 92 / 5 10 20 50 10 Borger TX 95 66 96 69 101 / 20 10 10 40 20 Boys Ranch TX 93 65 95 68 99 / 10 10 20 40 20 Canyon TX 92 65 93 67 96 / 20 10 20 40 20 Clarendon TX 92 66 93 69 96 / 20 20 10 40 20 Dalhart TX 89 61 91 62 95 / 10 10 20 50 10 Guymon OK 88 60 90 64 94 / 20 10 10 40 10 Hereford TX 92 65 93 67 96 / 10 10 20 50 20 Lipscomb TX 89 64 90 68 96 / 40 20 10 40 20 Pampa TX 91 63 91 67 96 / 30 20 10 40 20 Shamrock TX 92 66 91 69 96 / 30 20 10 40 20 Wellington TX 94 67 93 70 97 / 30 20 10 30 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Aug 14, 4:07 AM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 407 AM CDT Tue Aug 14 2018 OKZ001>003-TXZ001>020-317-142115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 407 AM CDT Tue Aug 14 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms are expected through tonight across the Oklahoma and Texas Panhandles. A few storms may become strong, with brief gusty winds and small hail the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Wednesday afternoon through Monday. A few storms may become strong to marginally severe, with damaging winds and hail the primary hazards. In addition, heavy rainfall may accompany the strongest storms, which could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Guerrero
In the hours before
Special weather statement, Aug 14, 12:43 AM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1243 AM CDT TUE AUG 14 2018
TXZ001-140645-
Dallam TX-
1243 AM CDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DALLAM COUNTY UNTIL
145 AM CDT...
At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Ware, or 17 miles northwest of Dalhart, moving
southeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3638 10266 3618 10238 3605 10257 3606 10267
3626 10283
TIME...MOT...LOC 0543Z 319DEG 7KT 3627 10269
SchneiderSpecial weather statement, Aug 14, 12:56 AM CDT, 3 hours 54 minutes before
Special Weather Statement National Weather Service Amarillo TX 1256 AM CDT TUE AUG 14 2018 TXZ011-012-016-017-140700- Potter TX-Randall TX-Deaf Smith TX-Oldham TX- 1256 AM CDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL... SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF SMITH AND SOUTHWESTERN POTTER COUNTIES UNTIL 200 AM CDT... At 1256 AM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northwest of Bushland, or 16 miles east of Vega, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Amarillo, Wildorado and Bushland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3521 10227 3533 10210 3514 10183 3493 10216 TIME...MOT...LOC 0556Z 319DEG 7KT 3522 10213 Schneider
Special weather statement, Aug 14, 1:54 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Amarillo TX
154 AM CDT TUE AUG 14 2018
TXZ002-007-008-012-140800-
Hutchinson TX-Sherman TX-Potter TX-Moore TX-
154 AM CDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUTCHINSON...NORTH
CENTRAL POTTER...SOUTH CENTRAL SHERMAN AND MOORE COUNTIES UNTIL 300
AM CDT...
At 154 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Sunray, or 10 miles northeast of Dumas, moving
southeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dumas, Cactus, Fritch, Sunray, Sanford, Four Way, Masterson and Lake
Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3597 10215 3611 10185 3574 10146 3562 10168
3560 10201
TIME...MOT...LOC 0654Z 324DEG 19KT 3600 10189
SchneiderSpecial weather statement, Aug 14, 2:02 AM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Amarillo TX
202 AM CDT TUE AUG 14 2018
TXZ001-002-006-140745-
Hartley TX-Sherman TX-Dallam TX-
202 AM CDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
SOUTHEASTERN DALLAM AND NORTHEASTERN HARTLEY COUNTIES UNTIL 245 AM
CDT...
At 202 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Conlen, or 12 miles northeast of Dalhart, moving
southeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3618 10251 3627 10225 3608 10206 3605 10210
3605 10213 3606 10216 3603 10216 3603 10217
3594 10235
TIME...MOT...LOC 0702Z 328DEG 8KT 3618 10234
SchneiderSpecial weather statement, Aug 14, 3:19 AM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Amarillo TX 319 AM CDT TUE AUG 14 2018 OKZ003-140900- Beaver OK- 319 AM CDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 400 AM CDT... At 319 AM CDT, Doppler radar was tracking a strong thunderstorm 4 miles east of Beaver, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Beaver. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3679 10057 3693 10043 3673 10005 3652 10026 TIME...MOT...LOC 0819Z 308DEG 15KT 3681 10044 Schneider
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:11 PM CDT | Special Weather Statement | AMA | Texas | 49 min |
| Aug 14, 1:59 AM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Aug 14, 3:19 AM CDT | Special Weather Statement | AMA | Beaver | 41 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.